Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Oct 13, 2021, 3:39 PM CDT for Palo Pinto County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2021, 3:39 PM CDT (20:39 UTC)
- Expired
- Oct 13, 2021, 4:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Fort Worth, TX
- Hail
- 0.88 in
- Wind
- 50
County Palo Pinto County, TX
The radar
The Dyess AFB radar (KDYX), 89 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.2
The text
As transmitted.
011
WWUS84 KFWD 132039
SPSFWD
Special Weather Statement
National Weather Service Fort Worth TX
339 PM CDT Wed Oct 13 2021
TXZ100-101-116-132115-
Palo Pinto TX-Young TX-Jack TX-
339 PM CDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of southeastern Young,
southwestern Jack and northwestern Palo Pinto Counties through 415 PM
CDT...
At 337 PM CDT, Doppler radar was tracking a strong thunderstorm near
Possum Kingdom State Park, or 19 miles south of Graham, moving north
at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will impact Possum Kingdom Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3314 9852 3314 9834 3305 9822 3270 9844
3275 9858 3296 9858
TIME...MOT...LOC 2037Z 201DEG 38KT 3282 9851
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
25What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Oct 13, 2:30 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Oct 13, 2:30 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 230 PM CDT Wed Oct 13 2021 ...New Long Term... .SHORT TERM... /Issued 157 PM CDT Wed Oct 13 2021/ /Through Tomorrow Afternoon/ Bottom Line: Showers and thunderstorms will gradually blossom through the next several hours across portions of North and Central Texas. Rain will be heavy at times, increasing the threat for flooding. A strong storm cannot be ruled out with mainly a strong wind potential. A clear stream of upper level moisture continues to advect across Texas from southwest to northeast in response to Tropical Storm Pamela currently over Durango, MX. Although surface moisture will be depleted as it makes its way across the Sierra Madre Occidental, plenty of upper level moisture continues to track toward our region. The main contribution Pamela will have as we progress through the rest of today and continue through the night will be to supply plentiful mid-level forcing for ascent with the arrival of the main vorticity lobe. The beginning stages of the increasing ascent have been ongoing since around noon today, evident by both radar trends and water vapor imagery. A gradual moistening has been ongoing, and will continue through the evening. In the lower levels, a plentiful supply of Gulf of Mexico moisture will continue advecting into the region, interacting with a nearly stationary boundary currently draped from around Sherman, to Fort Worth to Stephenville. This surface boundary is likely to become the focus for additional convection through the rest of today and tonight. As the 700-850mb winds become parallel to this boundary, there is likely to be little movement in the focus for convection. The airmass interacting with the boundary will be characterized by precipitable water values around 2", thus reinforcing the threat for flooding. In addition to the flooding potential, there will be a threat for a few strong storms this afternoon with mainly a wind threat. The flooding potential becomes increasingly dangerous overnight as it is much more difficult to gauge the depth of water over roadways. With the flooding potential persisting through the night, it is important to remember to Turn Around, Don't Drown! Rain will be clearing from west to east tomorrow as the remnants of Pamela pull to the northeast. The I-35 corridor will likely begin to dry out by mid-morning and our eastern counties by early afternoon. A few lingering storms may develop across our far eastern counties, but overall rain chances will remain low. Highs tomorrow afternoon are likely to remain in the lower 80s west of I-35, and upper 70s in the east. Hernandez && .LONG TERM... /NEW/ /Thursday night through next Wednesday/ The longwave upper trough will exit the Rockies and enter the Plains states Thursday night into Friday, shunting the large mass of precipitation east of the forecast area by late Thursday evening. Kept residual showers in the forecast for the easternmost zones through Thursday evening, but everyone west of I-35 will be rainfree by sunset Thursday. A robust cold front will sweep southward into the forecast area early Friday, and clear the southeast counties by midday. This front will usher in cooler and much drier air into North Central Texas, with daytime highs in the upper 60s to lower 80s expected under sunny skies. A sprawling surface ridge of high pressure will build over the region Saturday, ensuring truly spectacular fall weather for the weekend. We'll see lows in the 40s over much of the area both Saturday and Sunday mornings, giving way to afternoon highs predominately in the 70s. The surface ridge axis will move east of the region by Sunday afternoon, facilitating a shift in surface winds to the south. This pattern will persist through Monday and Tuesday, allowing moisture to advect northward into the region through the midweek period. Despite these warmer southerly winds, afternoon temperatures should still remain fairly mild, primarily in the 70s and lower 80s for highs through midweek. An upper level trough will exit the Rockies and enter the Central Plains by Wednesday, promoting the approach of another cold front to the region from the north. Some guidance is advertising a low chance of precipitation for the region by Wednesday afternoon in conjunction with these features. Have held off on any PoPs through Wednesday with this package, but later runs may require mention of showers to the area by the mid/latter part of next week. Bradshaw && .AVIATION... /Issued 157 PM CDT Wed Oct 13 2021/ /18Z TAFs/ Concerns...Lowered ceilings along with convective potential through tomorrow morning. A surface boundary is interacting with plentiful low-level moisture across the region, leading to showers and thunderstorms across the D10 airspace. At this time, the main impact across North Texas are to any northbound flights as a cluster of storms slowly migrates from southwest to northeast. Additional thunderstorm development is expected as we proceed through the rest of the afternoon and into the evening. Upper- level support will be on the rise, leading to a blossoming of precipitation this evening and tonight. Rain will be heavy at times, leading to a potential for flooding. Ceilings will likely be dependent on the timing of convection tonight, as well as the stratiform rain expected tomorrow morning. A mixture of VFR/MVFR is in place right now, but expect to see widespread MVFR as precipitation continues to develop. Tonight, IFR is expected as thunderstorms lead to poor visibility, then the arrival of a deck of clouds around FL007. As the remnants of Pamela move off to the northeast, drier air will gradually work its way toward North and Central Texas. This drying trend will likely begin in the lower levels, leading to improvements to MVFR by mid-Thursday morning. Winds are likely to gain a southwesterly component tomorrow, then become northerly Friday in the wake of a cold front. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 80 64 74 50 / 100 60 5 0 0 Waco 69 81 66 77 50 / 100 70 10 0 0 Paris 68 77 66 75 47 / 100 80 40 10 0 Denton 64 79 58 73 44 / 100 50 5 0 0 McKinney 67 79 62 74 46 / 100 70 10 5 0 Dallas 70 80 66 76 51 / 100 70 5 0 0 Terrell 68 78 65 76 47 / 100 80 20 5 0 Corsicana 70 79 67 78 50 / 100 80 20 5 0 Temple 68 81 64 79 49 / 100 60 5 0 0 Mineral Wells 63 80 57 72 44 / 100 20 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday evening for TXZ092>095-102>107- 116>123-129>135-141>147-156>161. &&
Hazardous weather outlook, Oct 13, 2:36 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 236 PM CDT Wed Oct 13 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 236 PM CDT Wed Oct 13 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered to numerous thunderstorms will impact the region today and tonight. A severe storm or two cannot be ruled out, but the main concern will be locally heavy rain and possible flooding, particularly later today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances will continue Thursday. While the severe weather threat may be limited, thunderstorms may continue to produce heavy rainfall rates leading to flooding across parts of North and Central Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 13, 1:11 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
111 PM CDT WED OCT 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 2 WNW DODD CITY 33.59N 96.11W
10/10/2021 FANNIN TX EMERGENCY MNGR
MEDIUM-SIZED SHOP BUILDING WITH MAJOR
DAMAGE; DEBRIS SCATTERED OVER 1/4TH MILE
BACK TO THE NORTHEAST.
&&
PRATERLocal storm report, Oct 13, 1:24 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
124 PM CDT WED OCT 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 2 WNW DODD CITY 33.59N 96.11W
10/10/2021 FANNIN TX EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
WNW DODD CITY. MEDIUM-SIZED SHOP BUILDING
WITH MAJOR DAMAGE; DEBRIS SCATTERED OVER
1/4TH MILE BACK TO THE NORTHEAST. TALL GRASS
ALMOST FLATTENED IN BOTH THE N AND NE
DIRECTIONS NEARBY THE SHOP.
&&
PRATERLocal storm report, Oct 13, 1:26 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
126 PM CDT WED OCT 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG GLENN HEIGHTS 32.55N 96.86W
10/10/2021 ELLIS TX EMERGENCY MNGR
BUILDING UNDER CONSTRUCTION WAS DAMAGED.
TIME ESTIMATED BY RADAR. BUILDING IS LOCATED
ON THE 2500 BLOCK OF S. HAMPTON RD.
&&
PRATERLocal storm report, Oct 13, 1:27 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
127 PM CDT WED OCT 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 2 WNW DODD CITY 33.59N 96.11W
10/10/2021 FANNIN TX EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
WNW DODD CITY. CORRECTS PREVIOUS TSTM WND
DMG REPORT FROM 2 WNW DODD CITY.
MEDIUM-SIZED SHOP BUILDING WITH MAJOR
DAMAGE; DEBRIS SCATTERED OVER 1/4TH MILE
BACK TO THE NORTHEAST. TALL GRASS ALMOST
FLATTENED IN BOTH THE N AND NE DIRECTIONS
NEARBY THE SHOP. TIME ESTIMATED BY RADAR.
&&
PRATERLocal storm report, Oct 13, 1:28 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
128 PM CDT WED OCT 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 3 ENE MAYPEARL 32.33N 96.96W
10/10/2021 ELLIS TX EMERGENCY MNGR
TREES DAMAGED ON THE NORTH SIDE OF FM 66 AND
OAK BRANCH RD. TIME ESTIMATED BY RADAR.
&&
PRATERSpecial weather statement, Oct 13, 3:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
339 PM CDT Wed Oct 13 2021
TXZ100-101-116-132115-
Palo Pinto TX-Young TX-Jack TX-
339 PM CDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of southeastern Young,
southwestern Jack and northwestern Palo Pinto Counties through 415 PM
CDT...
At 337 PM CDT, Doppler radar was tracking a strong thunderstorm near
Possum Kingdom State Park, or 19 miles south of Graham, moving north
at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will impact Possum Kingdom Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3314 9852 3314 9834 3305 9822 3270 9844
3275 9858 3296 9858
TIME...MOT...LOC 2037Z 201DEG 38KT 3282 9851
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
25The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 4:40 PM CDT | Areal Flood Advisory | FWD | Eastland, Palo Pinto, Stephens | 2 hr |
| Oct 13, 5:50 PM CDT | Areal Flood Advisory | FWD | Eastland, Erath, Palo Pinto | 2 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.